MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400350-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.H6: 2017 - improper or incorrect procedure or method - over-expansion.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery with moderate calcification and mild tortuosity.The 4x20mm nc trek neo balloon dilatation catheter (bdc) was used in the procedure and the balloon was inflated to 24 atmospheres (atm) three times; however, the balloon only partially deflated.In the same procedure a 3.5x20mm nc trek neo balloon dilatation catheter was used and the balloon was inflated to 20 atm twice, the second balloon also would only partially deflate.Different deflation syringes were used in an attempt to deflate the balloons.Both balloons were ultimately deflated and were removed with a high degree of friction.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and dimensional analysis was performed on the returned device.The reported deflation issue was not confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the nc trek neo bdc was overinflated to 20 atmospheres (atms) two times.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device appears to be related to circumstances of the procedure.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.Furthermore, it is likely that the reported difficulty removing the device resulted from the balloon not being able to fully deflate.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4 correction: lot # updated from 40530g1 to 31127g1.H6 correction: medical device problem code 4060 removed.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20078855
Report Number2024168-2024-10096
Device Sequence Number7847523
Product Code LOX
UDI-Device Identifier08717648232640
UDI-Public(01)08717648232640(17)261031(10)31127G1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400350-20
Device Catalogue Number1400350-20
Device Lot Number31127G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer11/04/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown